Carbinoxamine; Dextromethorphan; Pseudoephedrine oral drops
What is carbinoxamine; dextromethorphan; pseudoephedrine oral drops?
CARBINOXAMINE; DEXTROMETHORPHAN; and PSEUDOEPHEDRINE (Balaminereg; DM, Biodecreg; DM, Carbodecreg; DM, Carbodexreg; DM, Carbofedreg; DM, Cardecreg; DM, Chemdecreg; DM, Cydecreg; DM, Dura Ronreg; DM, Prodecreg; DM, Rondaminereg; DM, Rondecreg;-DM, Sildecreg; DM, Tussafedreg;, Tussafedreg; Pediatric, and others) are used together to relieve cough and congestion due to colds or allergies. Generic carbinoxamine; dextromethorphan; and pseudoephedrine oral drops are available.
What should my health care professional know before I take carbinoxamine; dextromethorphan; and pseudoephedrine?
They need to know if you have any of these conditions:
- asthma or lung disease
- diabetes mellitus
- high blood pressure or heart disease
- intestinal problems
- kidney or liver disease
- pain or difficulty passing urine
- prostate trouble
- thyroid disease
- vision problems
- an unusual or allergic reaction to carbinoxamine, dextromethorphan, pseudoephedrine, other medicines, foods, dyes or preservatives
- pregnant or trying to get pregnant
How should I take this medicine?
Take carbinoxamine; dextromethorphan; pseudoephedrine drops by mouth. Follow the directions on the prescription label. Use a specially marked dropper to measure your medicine. Ask your pharmacist one did not come with your medicine. Take with food or milk if this medicine upsets your stomach. Take your doses at regular intervals. Do not take your medicine more often than directed.
Contact your pediatrician or health care professional regarding the use of this medicine in children. Special care may be needed.
What if I miss a dose?
If you miss a dose, take it as soon as you can. If it is almost time for your next dose, take only that dose. Do not take double doses.
What drug(s) may interact with carbinoxamine; dextromethorphan; and pseudoephedrine?
- medicines for chest pain, heart disease, high blood pressure, or heart rhythm problems
- medicine for diabetes
- medicines known as MAO inhibitors, such as phenelzine (Nardilreg;), tranylcypromine (Parnatereg;), isocarboxazid (Marplanreg;), and selegiline (Carbexreg;, Eldeprylreg;)
- medicines for mental depression
- medicines for mental problems and psychotic disturbances
- medicines for movement abnormalities as in Parkinson’s disease, or for gastrointestinal problems
- medicines for weight loss
- St. John’s wort
- thyroid hormones
Because this product can cause drowsiness, other medicines that also cause drowsiness may increase this effect. Some medicines that cause drowsiness are:
- alcohol and alcohol-containing medicines
- barbiturates such as phenobarbital
- certain antidepressants or tranquilizers
- certain antihistamines used in cold medicines
- certain narcotics or pain medicines (for example, codeine, hydrocodone, meperidine, methadone, morphine, oxycodone, propoxyphene, or tramadol)
- medicines for anxiety or sleeping problems, such as diazepam or temazepam
- muscle relaxers
Tell your prescriber or health care professional about all other medicines that you are taking, including non-prescription medicines, nutritional supplements, or herbal products. Also tell your prescriber or health care professional if you are a frequent user of drinks with caffeine or alcohol, if you smoke, or if you use illegal drugs. These may affect the way your medicine works. Check with your health care professional before stopping or starting any of your medicines.
What side effects may I notice from taking carbinoxamine; dextromethorphan; and pseudoephedrine?
Side effects that you should report to your prescriber or health care professional as soon as possible:
- agitation, nervousness, excitability, not able to sleep
- difficulty breathing, wheezing, shortness of breath
- dizziness or fainting spells
- irregular heartbeat, palpitations, or chest pain
- pain or difficulty passing urine
- severe diarrhea
- severe vomiting
- swelling of the face, tongue, throat, hands or feet
- vision problems
Side effects that usually do not require medical attention (report to your prescriber or health care professional if they continue or are bothersome):
- difficulty sleeping
- dry eyes
- mild diarrhea
- nausea, vomiting
- stomach upset
What should I watch for while taking carbinoxamine; dextromethorphan; and pseudoephedrine?
Tell your prescriber or health care professional if your symptoms do not improve in 2 or 3 days.
You may get drowsy or dizzy. Do not drive, use machinery, or do anything that needs mental alertness until you know how this medicine affects you. Be careful taking other medicines that may also make you tired. This effect may be worse when taking these medicines with products containing carbinoxamine. To reduce the risk of dizzy or fainting spells, do not stand or sit up quickly, especially if you are an older patient. Alcohol may increase dizziness and drowsiness. Avoid alcoholic drinks.
When carbinoxamine; dextromethorphan; and pseudoephedrine are used together you may experience dry eyes and blurred vision. If you wear contact lenses you may feel some discomfort. Lubricating drops may help. See your ophthalmologist if the problem does not go away or is severe.
Where can I keep my medicine?
Keep out of the reach of children in a container that small children cannot open.
Store at room temperature, between 15 and 30°C (59 and 86°F); do not freeze. Keep in a tightly-closed, light-resistant container. Keep away from heat. Throw away any unused medicine after the expiration date.
Revision date: June 11, 2011
Last revised: by Andrew G. Epstein, M.D.
Drugs & Medications
CONDITIONS OF USE: The information in this database is intended to supplement, not substitute for, the expertise and judgment of healthcare professionals. The information is not intended to cover all possible uses, directions, precautions, drug interactions or adverse effects, nor should it be construed to indicate that use of a particular drug is safe, appropriate or effective for you or anyone else. A healthcare professional should be consulted before taking any drug, changing any diet or commencing or discontinuing any course of treatment.
The drug reference included in this section is provided by Cerner Multum, Inc., of Denver, Colorado. Armenian Medical Network receives monthly updates from Multum.